# SDR 2015FA0000163

- Difficulty date: April 28, 2015
- Submitted: April 28, 2015
- Operation: General aviation
- Aircraft: N454MD
- Make and model: Piper PA 28-180
- Aircraft serial: 283125
- Aircraft time: 3,724 hours, 1,500 cycles
- Engine: Lyc O360A3A
- Engine time: 755 hours, 1,500 cycles
- System (JASC): 5100 · Standard Practices/Structures
- Part: Structure
- Condition: Corroded
- Location: Everywhere
- Part time: 3,724 hours, 100 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXTENSIVE CORROSION IN FUSELAGE AND WINGS, ESPECIALLY THE LEFT WING.  THE PLANE WAS SO BADLY CORRODED IT LOOKED AS IF THE PLANE HAD BEEN IMMERSED IN SALT WATER AND THE COST OF THE REQUIRED REPAIRS WOULD EXCEED THE VALUE OF THE PLANE. IN ADDITION, THE LEFT WING SPAR WAS BADLY CORRODED AT THE ROOT AND THE SKIN ON THE BOTTOM OF THE LEFT WING IS SPLIT OPEN ALONG THE SPAR LINE. THE DETERMINATION WAS THAT THE WINGS SHOULD BE REPLACED.
